Hail, Morris
- When
- July 3, 4:08 PM EST
- Where
- Morris County, Mt Arlington
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.930, -74.630
A severe thunderstorm dropped quarter size hail in Mount Arlington Borough.
For the second consecutive day, a cluster of strong to severe thunderstorms affected central and northern New Jersey during the late afternoon and early evening of the 3rd. About 33,000 homes and businesses lost power throughout the state from the combination of wind damage and lightning strikes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
For the second consecutive day, a cluster of strong to severe thunderstorms affected central and northern New Jersey during the late afternoon and early evening of the 3rd. About 33,000 homes and businesses lost power throughout the state from the combination of wind damage and lightning strikes. Counties that suffered most of the outages were Cumberland, Hunterdon, Morris, Ocean and Sussex Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 3, 3:10 PM EST, 58 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 PM EDT THU JUL 3 2014
.SYNOPSIS...
HURRICANE ARTHUR WILL PULL AWAY FROM THE MIDDLE ATLANTIC COAST AND
MOVE OFF TO THE NORTHEAST EARLY SATURDAY. MEANWHILE...A COLD FRONT
WILL CROSS THE REGION TONIGHT FOLLOWED BY HIGH PRESSURE FOR THE
WEEKEND. THE HIGH WILL SLIDE ACROSS THE OHIO VALLEY AND THEN SHIFT
TO THE SOUTH AND EAST OF THE AREA, ANCHORING OVER THE WESTERN
ATLANTIC SUNDAY NIGHT INTO MONDAY. A LEE SIDE TROUGH LOOKS TO
DEVELOP ACROSS OUR AREA ON MONDAY AND PERSIST THROUGH THURSDAY. A
LOW PRESSURE SYSTEM WELL TO OUR NORTH WILL SLOWLY PUSH A COLD FRONT
INTO THE REGION WEDNESDAY AND THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEVERE THUNDERSTORM WATCH 391 REMAINS IN EFFECT FOR OUR ENTIRE
FORECAST AREA UNTIL 1000 PM.
THE GFS INITIALIZATION LOOKED BETTER THAN THE WRF-NMMB WITH ARTHUR.
WHILE THE INITIALIZATION LOOKED SLIGHTLY TOO FAR WEST, ITS RIDGING
EAST OF ARTHUR WAS WEAKER THAN REALITY. AT 18Z, THE ECMWF HAS
VERIFIED THE BEST WITH THE SFC POSITION OF ARTHUR. THE MODELS ARE
OVERALL FASTER AND NOT AS WIDE RIGHT. THIS FCST PACKAGE IS GOING TO
FOLLOW THE ECMWF GUIDANCE THE CLOSEST.
A SOLID LINE OF THUNDERSTORMS HAS FORMED OVER THE APPALACHIANS AND
THERE REMAINS CORROBORATIVE MESOSCALE MODEL TIMING THAT THIS FEATURE
WILL WORK ITS WAY THROUGH OUR CWA THIS EVENING. THERE IS BETTER FCST
BULK SHEAR IN THE NORTHWESTERN PART OF OUR CWA CLOSER TO THE ENTRANCE
REGION OF THE 250MB JET. AS IS OFTEN THE CASE, THE HIGHEST CAPES
ARE IN THE SERN PART OF OUR CWA AND ML CAPES ARE CURRENTLY AROUND
3000J. THIS UNSTABLE AIR MASS WHILE FINDING SOME CAPPING NOW,
SHOULD SUPPLY AMPLE FUEL FOR THUNDERSTORMS THIS EVENING TOO ONCE
UPWIND GUST FRONTS PROVIDE THE NECESSARY LIFT.
AS FAR AS HEAVY RAIN POTENTIAL GOES, THE FORMATION OF THE PRE IS
STARTING AND THE ENTRANCE REGION OF THE 250MB JET THIS EVENING
FAVORS THE NWRN HALF OF OUR CWA. A SECOND PRE IS THEN PREDICTED
TO SHIFT EASTWARD LATER TONIGHT INTO FRIDAY MORNING OVER OUR EASTERN
CWA. THE FLASH FLOOD WATCH REMAINS IN EFFECT. SEE FURTHER DETAILS
IN THE HYDROLOGY SECTION.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS ARTHUR PASSES EAST OF OUR CWA, THE EMPHASIS FOR THE HEAVIEST RAIN
ON FRIDAY MORNING WILL BE IN NJ AND DE. THE THUNDER POTENTIAL WAS
TIED TO THE ECMWF'S PREDICTED SHOWALTER INSTABILITY ALOFT. GRADUAL
IMPROVEMENT WILL OCCUR AS FRIDAY MOVES ALONG AND WITH DRIER AIR
MIXING IN ON THE WESTERN SIDE, BETTER MIXING AND A BREEZY DAY IS
EXPECTED. CURRENT WIND GUSTS MAY BE A BIT TOO CONSERVATIVE. MAX
TEMPS ARE BASED ON LATE IN THE DAY SUNSHINE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AT THE SURFACE...HURRICANE ARTHUR WILL BE PULLING AWAY FROM THE
MIDDLE ATLANTIC COAST AND MOVE OFF TO THE NORTHEAST EARLY SATURDAY.
HIGH PRESSURE WILL SLIDE ACROSS THE OHIO VALLEY AND THEN SHIFT TO
THE SOUTH AND EAST OF THE AREA, ANCHORING OVER THE WESTERN ATLANTIC
SUNDAY NIGHT INTO MONDAY. A LEE SIDE TROUGH LOOKS TO DEVELOP ACROSS
OUR AREA LATE MONDAY INTO TUESDAY AND PERSIST THROUGH THURSDAY. A
LOW PRESSURE SYSTEM WELL TO OUR NORTH WILL SLOWLY PUSH A COLD FRONT
INTO THE REGION WEDNESDAY AND THURSDAY.
IN THE MID LEVELS...SLIGHT TROUGHING WILL BECOME MORE ZONAL OVER THE
WEEKEND AND THEN CONTINUE INTO EARLY NEXT WEEK. SEVERAL SHORTWAVES
WILL ROTATE THROUGH THE ZONAL FLOW THROUGH THE EARLY TO MID-WEEK
PERIOD.
FRIDAY NIGHT...BY FRIDAY NIGHT IT LOOKS LIKE HURRICANE ARTHUR WILL
HAVE MOVED EAST OF THE AREA. WE SHOULD START TO SEE IMPROVING
CONDITIONS AS THE STORM PULLS FURTHER AWAY AND OFF TO THE NORTHEAST
OVERNIGHT. EXPECT WINDS TO REMAIN PRETTY GUSTY THROUGH THE NIGHT,
ESPECIALLY CLOSER TO THE COAST, WITH DECREASING SPEEDS AS YOU HEAD
TOWARD SATURDAY MORNING.
SATURDAY THROUGH SUNDAY...HIGH PRESSURE WILL SLIDE EASTWARD FROM THE
OHIO VALLEY AND WILL INFLUENCE OUR WEATHER THROUGH THE WEEKEND. THE
WEATHER OVERALL SHOULD BE ENJOYABLE WITH DRY CONDITIONS. SATURDAY
WILL BE A BIT GUSTY EARLY UNTIL THE GRADIENT STARTS TO SLACKEN AND
THEN IT SHOULDN'T BE TOO WINDY THROUGH THE AFTERNOON AND EVENING.
OTHERWISE, SUNNY SKIES WITH HIGHS INTO THE 80S ARE EXPECTED.
MONDAY THROUGH THURSDAY...THE HIGH SLIDES TO THE SOUTHEAST OF THE
AREA AND ANCHORS ITSELF IN THE WESTERN ATLANTIC. THE RETURN FLOW
AROUND THE HIGH WILL BEING A RETURN TO A DOMINANT SOUTHWESTERLY
FLOW. THIS MEANS WE WILL START TO FEEL THE HEAT AND HUMIDITY CREEP
UP OVER THE NEXT SEVERAL DAYS. THIS MEANS AFTER A NICE AND
RELATIVELY COOL WEEKEND, TEMPERATURES WILL ONCE AGAIN REACH INTO THE
90S AND FEEL EVEN WARMER.
A LEE SIDE TROUGH WILL DEVELOP ON MONDAY AND WILL START TO
BECOME A FOCUS FOR CONVECTIVE DEVELOPMENT THROUGH THE FIRST HALF OF
THE WEEK. A COLD FRONT WILL START TO CREEP TOWARDS THE REGION ON
TUESDAY BUT WILL BE VERY SLOW MOVING AND MAY NOT EVEN MAKE IT INTO
OUR WESTERN ZONES UNTIL WEDNESDAY.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
WITH THE 18Z TAFS DURING THE REST OF THIS AFTERNOON EXPECTING ONLY
ISOLATED CONVECTION AND WAS HANDLED WITH VCSH FROM THE KPHL AREA
AIRPORTS WESTWARD. SOUTH WINDS WILL AVERAGE AROUND 10 KNOTS.
DURING THIS EVENING WE ARE FORECASTING A LINE OF STRONG, ISOLATED
SEVERE, TSTMS TO MOVE THROUGH THE TERMINAL AREA. WE ARE EXPECTING
MVFR CONDITIONS TO PREVAIL, BUT BRIEF IFR CONDITIONS ARE POSSIBLE.
WIND GUSTS ABOVE 30KTS ARE LIKELY, ESPECIALLY WESTERN AIRPORTS.
OVERNIGHT THE CONGEALING OF MOISTURE FROM ARTHUR AND THE FRONTAL
BOUNDARY SHOULD CAUSE WIDESPREAD MVFR CONDITIONS IN SHOWERS.
WIDELY SCATTERED THUNDER WILL OCCUR, BUT TOO LOW COVERAGE TO
INCLUDE. WINDS WILL BE LIGHT.
ON FRIDAY, VERY SLOW IMPROVEMENT FROM WEST TO EAST TO VFR LEVELS.
MIGHT NOT BE TIL THE AFTERNOON AT KMIV AND KACY. NORTH WINDS WILL
INCREASE WITH SUSTAINED SPEEDS AT 10 TO 15 KNOTS AND GUSTS
APPROACHING OR EXCEEDING 20 KTS.
OUTLOOK...
FRIDAY NIGHT THRU SATURDAY...VFR CONDITIONS EXPECTED. GUSTY WINDS
WILL CONTINUE FRIDAY NIGHT INTO SATURDAY AS HURRICANE ARTHUR
PUSHES FURTHER TO OUR EAST. WINDS WILL DIMINISH DURING THE DAY
SATURDAY WITH GUSTIEST WINDS EXPECTED CLOSEST TO THE COAST.
SUNDAY...VFR CONDITIONS EXPECTED.
MONDAY...MAINLY VFR CONDITIONS EXPECTED. CHANCE FOR AFTERNOON
SHOWERS AND THUNDERSTORMS TO THE NORTH AND WEST OF KPHL.
TUESDAY...MAINLY VFR CONDITIONS EXPECTED WITH SHOWERS AND
THUNDERSTORMS POSSIBLE, MAINLY IN THE AFTERNOON AND EVENING.
&&
.MARINE...
WE UPPED THE STARTING TIME OF THE SMALL CRAFT ADVISORY ON THE OCEAN
TO TONIGHT BASED ON LATEST WAVE WATCH GUIDANCE. WE KEPT THE SAME
STARTING TIME ON LOWER DELAWARE BAY. ARTHUR'S PASS ON THE OCEAN IS
GOING TO BE CLOSE TO TROPICAL STORM FLAGS. PLEASE KEEP ABREAST TO
THE LATEST INFORMATION. IT IS VERY STRONGLY RECOMMENDED THAT SMALL
CRAFT REMAIN IN PORT.
OUTLOOK...
FRIDAY NIGHT THROUGH SATURDAY MORNING...WINDS AND WAVES WILL
CONTINUE TO REMAIN ABOVE SMALL CRAFT CRITERIA AS HURRICANE ARTHUR
MAKES ITS WAY OFF TO THE NORTHEAST. WAVES OF 6 TO 8 FEET WILL START
TO SUBSIDE AND SHOULD START TO FALL BELOW 5 FEET BY SATURDAY
MORNING. WINDS WILL GUST AROUND 25 TO 30 KNOTS, POSSIBLE NEAR GALE
FORCE IN THE EXTREME SOUTHERN WATERS, AND THEN DIMINISH SATURDAY
MORNING. SMALL CRAFT CONDITIONS SHOULD ABATE BY LATE SATURDAY
MORNING. SHOULD THE TRACK OF ARTHUR PUSH A BIT TO THE WEST, BOTH
SEAS AND WINDS WILL INCREASE ON OUR AREA WATERS.
REST OF SATURDAY THROUGH SUNDAY...SUB-ADVISORY CONDITIONS ARE
EXPECTED ON THE AREA WATERS AS HIGH PRESSURE SLIDES ACROSS FROM THE
WEST AND THEN MOVES OFF TO OUR SOUTH AND EAST.
SUNDAY NIGHT THROUGH MONDAY...MAINLY SUB-ADVISORY CONDITIONS ARE
EXPECTED. BOTH WINDS AND WAVES WILL START TO INCREASE AND MAY REACH
SMALL CRAFT ADVISORY CRITERIA.
TUESDAY...WAVES WILL BE DIMINISHING THROUGH EARLY TUESDAY WITH
SUB-ADVISORY CONDITIONS EXPECTED.
&&
.HYDROLOGY...
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR OUR ENTIRE FORECAST AREA.
IT COVERS LOCATIONS ALONG AND WEST OF THE I-95 CORRIDOR THRU FRIDAY
MORNING. THE WATCH IS VALID FOR SRN NJ AND THE DELMARVA INTO FRIDAY
AFTERNOON.
REASONS...SLOW MOVING SURFACE FRONT, 2.00" PW'S AHEAD AND ALONG THE
FRONT, AMPLE INSTABILITY, PRONOUNCED UPPER LEVEL DIVERGENCE, AND THE
POSSIBILITY OF A PREDECESSOR RAINFALL EVENT OR PRE.
TIMING...THE ABOVE INGREDIENTS COME TOGETHER THIS AFTERNOON INTO
TONIGHT. THE PW'S PEAK AROUND 2.00" AND THE RIGHT REAR QUAD OF THE
H25 JET IS OVERHEAD.
PREDECESSOR RAINFALL EVENTS (PRE)...AT THE MOMENT, THE GENERAL QPF
CONSENSUS FOR THE REGION IS BETWEEN ONE TO THREE INCHES OF RAINFALL,
FALLING THIS AFTERNOON INTO FRIDAY MORNING. THAT SAID, IS IT KNOWN
THAT NWP MODELS CAN UNDERESTIMATE HEAVY RAINFALL ASSOCIATED WITH
CONVECTION IN GENERAL AND PARTICULARLY WITH PRE.
DO WE HAVE PRE INGREDIENTS? YES WE DO. THIS INCLUDES THE RIGHT REAR
UPPER JET, BEING AHEAD OF THE MEAN LONG-WAVE TROUGH AXIS AT THE
MID-LEVELS, AND NEAR OR JUST WEST OF A LOW-LEVEL THETA-E RIDGE AXIS.
ADDITIONALLY, IF YOU LOOK AT THE CLIMATOLOGY OF PRE'S, MORE OF THEM
ARE TO THE LEFT OF A CYCLONE TRACK.
ANTECEDENT CONDITIONS WILL ALSO CONTRIBUTE TO AN ENHANCED FLASH
FLOOD RISK AS ONE TO THREE INCHES FELL FROM THUNDERSTORMS WEDNESDAY
AFTERNOON AND NIGHT ACROSS SOME OF THE AREA. THE GROUND IS SATURATED
FROM THIS PRIOR HEAVY RAINFALL...AND ADDITIONAL HEAVY RAINFALL WILL
RUNOFF.
ALL OF THE ABOVE, AT LEAST AT THIS TIME, SEEM TO BE COMING TOGETHER
OVER EASTERN PA THIS AFTERNOON/EVE AND NJ/DELMARVA TNGT.
ANOTHER CONCERN IS THAT THE RIDGING RIGHT TO THE WEST OF ARTHUR
COULD SLOW THE APPROACHING FRONT DOWN EVEN MORE THAN WHAT MODELS ARE
CURRENTLY SUGGESTING.
ON A POSITIVE NOTE, ONE OF THE MORE TYPICAL INGREDIENTS WE COMMONLY
SEE IN LARGE RAIN EVENTS ACROSS THE FALL LINE IS A PERSISTENT
SOUTHEAST FLOW WITH AN EXTENDED FETCH. IN THIS CASE, WE ARE NOT
SEEING THAT, ALTHOUGH THE WINDS SHOULD GO SOUTHEAST RIGHT AHEAD OF
THE FRONT AND THE BEST SURFACE CONVERGENCE.
RAINFALL...1.00 TO 3.00", BUT WITH PW'S AROUND 2.00" CAN DEFINITELY
SEE 4.00", MAYBE 5.00" IN SOME ISOLATED SPOTS.
FLOODING...AT THE MOMENT, WE ARE NOT EXPECTING FLOODING ON ANY MAIN
STEM RIVERS AT THIS TIME. OUR PRIMARY CONCERN LIES WITH THE SMALLER
CREEKS AND STREAMS AS WELL AS URBAN OR POOR DRAINAGE AREAS.
&&
.RIP CURRENTS...
BECAUSE OF ARTHUR'S PASS COINCIDING WITH THE START OF THE HOLIDAY
WEEKEND, WE HAVE DECIDED TO ISSUE A HIGH SURF ADVISORY FOR FRIDAY
INTO FRIDAY NIGHT, EVEN IF WE WILL FALL A BIT SHORT OF CRITERIA.
WE ALSO ARE ANTICIPATING A HIGH RISK FOR RIP CURRENTS.
THIS POSES A HUGE CONCERN CONSIDERING THE LARGE NUMBERS OF
PEOPLE, INCLUDING THE LESS EXPERIENCED SWIMMERS, WHO WILL VENTURE
OUT DURING ONE OF THE BIGGEST BEACH WEEKENDS OF THE YEAR. THE
TRANQUIL WEATHER CONDITIONS ON LAND THIS WEEKEND COULD LEAD TO A
FALSE SENSE OF SAFETY IN THE WATERS.
RIP CURRENTS ARE LIFE-THREATENING IF YOU/RE NOT PREPARED TO
HANDLE THEM. FOR THE GREATEST CHANCE OF SAFETY...SWIM ONLY UNDER
THE WATCHFUL EYES OF LIFEGUARDS. OTHERWISE ANY OPPORTUNITY FOR
RESCUE CAN SUFFER FROM A MUCH GREATER RESPONSE DELAY AND BE FATAL.
COASTAL FLOODING, WE NEED THREE FOOT DEPARTURES TO REACH ADVISORY
STATEMENT LEVELS AND ARTHUR'S PASS APPEARS TO BE TOO FAST TO
INCREASE DEPARTURES TO THAT LEVEL. AS ALWAYS ANY WESTWARD
ADJUSTMENT WOULD INCREASE THE RISK.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR PAZ054-055-
060>062-070-071-101>106.
NJ...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NJZ001-007>010-
012-013-015>019.
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NJZ014-020>027.
HIGH SURF ADVISORY FROM 8 AM FRIDAY TO 6 AM EDT SATURDAY FOR
NJZ014-024>026.
DE...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR DEZ001.
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR DEZ002>004.
HIGH SURF ADVISORY FROM 8 AM FRIDAY TO 6 AM EDT SATURDAY FOR
DEZ004.
MD...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MDZ008.
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR MDZ012-015-019-
020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY FROM 8 AM FRIDAY TO 6 AM EDT SATURDAY FOR
ANZ431.
&&
SYNOPSIS...MEOLA
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...GIGI/MEOLA
AVIATION...GIGI/MEOLA
MARINE...GIGI/MEOLA
HYDROLOGY...IOVINO
RIP CURRENTS...STAFFHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 328 PM EDT THU JUL 3 2014 DEZ001-MDZ008-NJZ001-007>010-012-013-015>019-PAZ054-055-060>062-070- 071-101>106-041930- NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 328 PM EDT THU JUL 3 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. HURRICANE ARTHUR IS LOCATED OVER THE SOUTHEAST ATLANTIC COAST. THIS SYSTEM IS FORECAST TO MOVE NORTHEASTWARD NEAR THE CAROLINAS AND THEN OFF THE NORTHERN MID-ATLANTIC COAST THROUGH FRIDAY. PLEASE REFER TO THE THE LATEST FORECAST FROM THE NATIONAL HURRICANE CENTER FOR UPDATES ON THE TRACK. THE POTENTIAL FOR HEAVY RAINFALL AND FLASH FLOODING WILL EXIST IN ADVANCE OF ARTHUR THROUGH FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-MDZ012-015-019-020-NJZ020>023-027-041930- KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- 328 PM EDT THU JUL 3 2014 ...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. HURRICANE ARTHUR IS LOCATED OVER THE SOUTHEAST ATLANTIC COAST. THIS SYSTEM IS FORECAST TO MOVE NORTHEASTWARD NEAR THE CAROLINAS AND THEN OFF THE NORTHERN MID-ATLANTIC COAST THROUGH FRIDAY. PLEASE REFER TO THE THE LATEST FORECAST FROM THE NATIONAL HURRICANE CENTER FOR UPDATES ON THE TRACK. THE POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL EXIST IN ADVANCE OF ARTHUR THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-041930- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 328 PM EDT THU JUL 3 2014 ...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 6 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. HIGH SURF ADVISORY. HURRICANE ARTHUR IS LOCATED OVER THE SOUTHEAST ATLANTIC COAST. THIS SYSTEM IS FORECAST TO MOVE NORTHEASTWARD NEAR THE CAROLINAS AND THEN OFF THE NORTHERN MID-ATLANTIC COAST THROUGH FRIDAY. PLEASE REFER TO THE THE LATEST FORECAST FROM THE NATIONAL HURRICANE CENTER FOR UPDATES ON THE TRACK. ENHANCED RIP CURRENTS ARE EXPECTED THROUGH THE HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-041930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 328 PM EDT THU JUL 3 2014 ...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HURRICANE ARTHUR IS LOCATED OVER THE SOUTHEAST ATLANTIC COAST. THIS SYSTEM IS FORECAST TO MOVE NORTHEASTWARD NEAR THE CAROLINAS AND THEN OFF THE NORTHERN MID-ATLANTIC COAST THROUGH FRIDAY. PLEASE REFER TO THE THE LATEST FORECAST FROM THE NATIONAL HURRICANE CENTER FOR UPDATES ON THE TRACK. GUSTY WINDS OVER THE WATERS ARE POSSIBLE FRIDAY AS THE STORM TRACKS CLOSEST TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 223 PM EDT THU JUL 3 2014 NJZ001-007-008-031915- MORRIS NJ-SUSSEX NJ-WARREN NJ- 223 PM EDT THU JUL 3 2014 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WARREN...NORTHWESTERN MORRIS AND SOUTHERN SUSSEX COUNTIES... AT 220 PM EDT...A STRONG THUNDERSTORM WAS NEAR HOPE...MOVING NORTHEAST AT 25 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR GREAT MEADOWS-VIENNA AROUND 230 PM... ALLAMUCHY-PANTHER VALLEY AROUND 240 PM...ANDOVER AROUND 250 PM... HOPATCONG AROUND 300 PM...OGDENSBURG AROUND 310 PM AND LAKE TELEMARK AROUND 320 PM. LAT...LON 4114 7459 4093 7445 4082 7498 4095 7506 FORECASTER: HEAVENER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 PM EDT THU JUL 3 2014
PAZ060-032000-
BERKS PA-
315 PM EDT THU JUL 3 2014
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL BERKS COUNTY...
AT 313 PM EDT...A STRONG THUNDERSTORM WAS NEAR PLEASANT HILL...MOVING
NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR STRAUSSTOWN AROUND 400 PM.
LAT...LON 4052 7637 4052 7625 4054 7620 4054 7618
4057 7610 4057 7607 4055 7604 4037 7624
4049 7644 4050 7643
FORECASTER: HEAVENERPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG WASHINGTON TWP 40.83N 75.20W
07/03/2014 NORTHAMPTON PA 911 CALL CENTER
TREE DOWN ONTO WIRES ALONG ACKERMANVILLE ROAD IN
WASHINGTON TWP.
&&
EVENT NUMBER PHI1400383
STAFFSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
408 PM EDT THU JUL 3 2014
PAZ054-055-032100-
CARBON PA-MONROE PA-
408 PM EDT THU JUL 3 2014
...A STRONG THUNDERSTORM WILL AFFECT CARBON AND NORTHWESTERN MONROE
COUNTIES...
AT 407 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHRISTMANS...MOVING
NORTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR LAKE HARMONY AROUND 420 PM...ARROWHEAD LAKE
AROUND 430 PM...GOULSBORO STATE PARK AROUND 440 PM AND SKYTOP AROUND
450 PM.
LAT...LON 4125 7515 4083 7566 4095 7590 4101 7574
4105 7578 4110 7576 4114 7569 4113 7564
4123 7554 4126 7517
FORECASTER: HEAVENERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 426 PM EDT THU JUL 3 2014 NJZ001-007>009-032115- HUNTERDON NJ-MORRIS NJ-SUSSEX NJ-WARREN NJ- 426 PM EDT THU JUL 3 2014 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN WARREN...NORTHEASTERN HUNTERDON...SOUTH CENTRAL SUSSEX AND WEST CENTRAL MORRIS COUNTIES... AT 423 PM EDT...A STRONG THUNDERSTORM WAS NEAR CALIFON...MOVING NORTH AT 20 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR BEATTYESTOWN AROUND 440 PM...HACKETTSTOWN AROUND 450 PM...ALLAMUCHY-PANTHER VALLEY AROUND 500 PM...GREENDELL AROUND 510 PM AND ANDOVER AROUND 520 PM. LAT...LON 4101 7494 4099 7463 4070 7474 4070 7499 FORECASTER:HEAVENER/VIVOLA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
506 PM EDT THU JUL 3 2014
PAZ055-032130-
MONROE PA-
506 PM EDT THU JUL 3 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MONROE COUNTY...
AT 503 PM EDT...A STRONG THUNDERSTORM WAS NEAR CRESCO...MOVING
NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF NORTHEASTERN MONROE
COUNTY.
LAT...LON 4125 7512 4120 7513 4108 7526 4116 7542
4125 7536 4126 7517 4126 7513
FORECASTER: HEAVENER/VIVOLAThe Philadelphia radar (KDIX), 111 km away, was scanning. The volume nearest the first event began at 21:06 UTC.
10 thunderstorm wind, 3 hail, 3 lightning. Local standard time, as filed.
A severe thunderstorm dropped quarter size hail in Mount Arlington Borough.
A severe thunderstorm knocked down a few trees and wires in the Lake Hopatcong area of Jefferson Township.
A severe thunderstorm knocked down more trees and wires elsewhere in Jefferson Township.
A severe thunderstorm dropped hail as large as tennis balls in the Oak Ridge section of Jefferson Township.
A lightning strike injured three people walking along Mackerley Road in Green Township.
A lightning strike and ensuing fire burned a barn to the ground in Frankford Township.
A severe thunderstorm knocked down several trees and wires mainly in eastern Warren County from Washington Township northeast through Allamuchy Township.
A severe thunderstorm knocked down a few trees in Gloucester City.
A thunderstorm dropped nickel size hail in Hackettstown.
The gust front of a severe thunderstorm knocked down a large tree in Oaklyn Borough.
A severe thunderstorm produced a wind gust of 60 mph at Mercer County Airport.
A lightning strike and ensuing fire damaged a home in Beverly City. No injuries were reported.
A severe thunderstorm tore down large tree limbs and wires in and around Florence in western Burlington County.
A severe thunderstorm tore down a couple of trees in Ewing Township.
A severe thunderstorm also tore down a couple of trees in Hopewell Township.
A severe thunderstorm knocked down a couple of trees and wires in Raritan Township.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2014Every state in 2014This day in weather historyWarnings in New Jersey, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532962, 533004, 532969, 532963, 532965, 532967, 532971, 532972, 532976, 532975, 532982, 532978, 532981, 532983, 532984, 532985.